Alert archive / Florida / Flash Flood Warnings in 2017

Flash Flood Warning 6, NWS Tallahassee, FL

April 3, 2017Bay County, Florida

NWS Tallahassee, FL issued this flash flood warning at Apr 3, 2017, 5:18 PM CDT for Bay County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2017, 5:18 PM CDT (22:18 UTC)
Expired
Apr 3, 2017, 8:15 PM CDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Bay County, FL

The radar

The Eglin Afb radar (KEVX), 50 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 7:31 PM CDTHEAVY RAIN 5.76Parker, FLSTORM TOTAL OF 5.76 INCHES OF RAIN SO FAR...5.63 INCHES IN 6 HOURS. CWOP SITE CW9466.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted.

762 
WGUS52 KTAE 032218
FFWTAE
FLC005-040115-
/O.NEW.KTAE.FF.W.0006.170403T2218Z-170404T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
518 PM CDT MON APR 3 2017

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Central Bay County in the Panhandle of Florida...

* Until 815 PM CDT

* At 516 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area in Panama City and Panama City 
  Beach. Up to three inches of rain has already fallen. Flash 
  flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield, 
  Hiland Park, Tyndall Air Force Base, and Parker.

Additional rainfall amounts of two to three inches are possible in 
the warned area over the next couple of hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3030 8557 3008 8550 3007 8562 3019 8583
      3023 8569

$$

38-GODSEY
1 follow-up statement
088 
WGUS72 KTAE 040108
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
808 PM CDT MON APR 3 2017

FLC005-040118-
/O.EXP.KTAE.FF.W.0006.000000T0000Z-170404T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bay FL-
808 PM CDT MON APR 3 2017

...THE FLASH FLOOD WARNING FOR CENTRAL BAY COUNTY WILL EXPIRE AT 815
PM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3030 8557 3008 8550 3007 8562 3019 8583
      3023 8569

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 2:50 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 3, 2:50 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
350 PM EDT Mon Apr 3 2017

...Severe Weather Event Ongoing with More to Come Over the Next
Couple of Days...

.NEAR TERM [Through Tonight]...

Expansive MCS/squall line continues across the CWA becoming
orientated northeast to southwest from southern Alabama to central
Georgia at this hour. Instability and shear are adequate to
continue the enhanced risk of severe weather into the overnight
hours as the entire system moves slowly eastward. There have been
numerous reports of trees and power lines down so far as well as
sporadic structure damage.

Weather will slowly wind down tonight across SE AL and the western
Florida panhandle. However, for locations east of this area, chances
for precipitation and severe weather will continue. Skies will
remain cloudy overnight with lows in the 60s.

.SHORT TERM [Tuesday Through Wednesday Night]...

We will not get much of a reprieve before the next threat for
severe weather arrives Tuesday night and continues into Wednesday
night. An upper low will develop over New Mexico Tuesday morning
and move northeast across the Great Plains to the upper
Mississippi River by Wednesday afternoon. As it approaches the
river, a sharp short wave trough will begin to sweep toward the
Southeast reaching our vicinity by 12Z Thursday. At the surface,
the front currently impacting the region will stall over us on
Tuesday and then begin to lift back north as a warm front along
the Central and Eastern Gulf Coast from Tuesday night through
Wednesday. A surface low over the Texas Panhandle will move
northeastward on Tuesday before occluding over the Midwest on
Wednesday. The trailing cold front will cross our zones Wednesday
night.

Air mass recovery will commence on Tuesday and we will be under a
severe weather threat for the entire time we are in the warm
sector of this next system with low level shear enhanced in the
vicinity of the warm front. Wind profiles will strengthen and
become favorable for the development of supercells with another
QLCS developing ahead of the cold front as well. Provided
sufficient surface destabilization occurs, and this is expected,
we could see a significant severe weather event. The Storm
Prediction Center already has the northwest portion of our
forecast area in an enhanced risk for severe storms on Wednesday.
It would not be a shock if this risk were upgraded. So, the main
message is that everyone needs to remain alert over the next
couple of days as unfortunately, we will not be out of the woods
once today's threat is over.

.LONG TERM [Thursday Through Monday]...

Much quieter weather is expected for this period as drier air
arrives behind the cold front on Thursday. Look for highs in the
70s with lows in the 40s through the weekend. We should get back
to the into the 80s early next week.

&&

.AVIATION [Through 18Z Tuesday]...

A strong to severe squall line will continue to push across the
FL panhandle and southwest GA this afternoon and early tonight.
Gusts of 35 to 40kts have occurred with the squall line with vsbys
less than 1mi in +TSRA. The line of storms with scattered TSRA in
the wake of the initial line will affect KECP through 21Z, KABY
through 23Z, KTLH through 00Z,and KVLD through 02Z. Ahead of the
line of storms an outflow boundary will briefly shift winds to the
N with gusts to 35kt. Rain and thunderstorms will exit the region
by 06Z with MVFR/IFR cigs developing at all sites. Cigs will
improve to VFR after 12Z at KDHN and KABY, but lower cigs will
linger through 15Z at KECP, KTLH, and KVLD.

&&

.MARINE...

Marine winds have struggled to reach advisory criteria, but we are
reluctant to lower it just yet. We may be able to do so this
evening. After a brief decrease in winds, we expect them to
increase back to advisory levels on Wednesday and remain elevated
after the frontal wind shift Wednesday night. In fact, it looks
like we will not drop below cautionary levels until the weekend.
At least that is some good news for area boaters.

&&

.FIRE WEATHER...

A line of storms will exit the area overnight. Drier air will
move in on Tuesday, but humidity values will remain above critical
levels. Another round of showers and storms is expected from late
Tuesday night through Wednesday. No Red Flag conditions are
expected through Wednesday.

&&

.HYDROLOGY...

Since it has been so dry lately, we are not anticipating any river
flooding. In fact, the only issues we would anticipate would be
localize flooding in poor drainage areas like urban areas and
small creeks.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   66  85  68  81  56 /  80  20  20  60  50
Panama City   68  79  70  76  58 /  40  10  20  80  20
Dothan        62  84  66  79  52 /  20   0  20  80  20
Albany        64  85  66  80  53 /  50   0  20  80  40
Valdosta      67  85  68  84  56 /  80  20  20  50  50
Cross City    68  82  67  84  60 /  70  60  20  20  40
Apalachicola  69  79  70  78  60 /  80  30  20  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 4 AM EDT /3 AM CDT/ Tuesday for Coastal
     Bay-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 5 AM EDT Tuesday for Apalachee Bay or
     Coastal Waters From Keaton Beach to Ochlockonee River Fl
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach out 20 NM-Waters from Suwannee River
     to Apalachicola FL from 20 to 60 NM.

     Small Craft Advisory until midnight EDT tonight for Coastal
     waters from Apalachicola to Destin FL out 20 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...Scholl
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Hollingsworth
MARINE...Wool
FIRE WEATHER...Camp
HYDROLOGY...Wool

In the hours before

Local storm report, Apr 3, 4:03 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 PM EDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND DMG     MONTICELLO              30.54N 83.87W
04/03/2017                   JEFFERSON          FL   911 CALL CENTER

            TREES AND POWER LINES DOWN IN JEFFERSON COUNTY

&&

RH
Local storm report, Apr 3, 4:29 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     CLYATTVILLE             30.69N 83.32W
04/03/2017                   LOWNDES            GA   911 CALL CENTER

            REPORTS OF TREES AND POWER LINES DOWN

&&

RH
Local storm report, Apr 3, 4:34 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     VALDOSTA                30.85N 83.28W
04/03/2017                   LOWNDES            GA   911 CALL CENTER

            REPORTS OF TREES AND POWER LINES DOWN

&&

RH
Local storm report, Apr 3, 4:37 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 PM EDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     MOODY AFB               30.98N 83.19W
04/03/2017                   LOWNDES            GA   911 CALL CENTER

            REPORTS OF TREES AND POWER LINES DOWN

&&

RH
Local storm report, Apr 3, 4:38 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
538 PM EDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     4 NW ALBANY             31.61N 84.23W
04/03/2017                   DOUGHERTY          GA   PUBLIC

            TWO LARGE PINES DOWN.

&&

CAMP
Local storm report, Apr 3, 4:40 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     HAIL             VALDOSTA                30.85N 83.28W
04/03/2017  E0.75 INCH       LOWNDES            GA   TRAINED SPOTTER

            HAIL AT THE VALDOSTA MALL.

&&

WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:06 AM CDTWind AdvisoryTAEBay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 2 more12 hr
Apr 3, 2:48 AM CDTHigh Surf AdvisoryTAEBay, Walton24 hr
Apr 3, 9:01 AM CDTSevere Thunderstorm WarningTAEHolmes, Walton59 min
Apr 3, 9:59 AM CDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington61 min
Apr 3, 10:51 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington39 min
Apr 3, 10:59 AM CDTSpecial Marine WarningTAE2 hr
Apr 3, 11:03 AM CDTSevere Thunderstorm WarningTAEBay, Holmes, Walton, Washington42 min
Apr 3, 11:28 AM CDTSevere Thunderstorm WarningTAEJackson, Washington47 min
Apr 3, 12:36 PM CDTSpecial Marine WarningTAE114 min
Apr 3, 1:23 PM CDTSevere Thunderstorm WarningTAEBay37 min
Apr 3, 1:42 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Liberty33 min
Apr 3, 2:17 PM CDTSpecial Weather StatementTAEGadsden, Liberty28 min
Apr 3, 2:25 PM CDTSpecial Marine WarningTAE20 min
Apr 3, 2:42 PM CDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon, Wakulla33 min
Apr 3, 3:07 PM CDTSpecial Marine WarningTAE23 min
Apr 3, 3:13 PM CDTSevere Thunderstorm WarningTAEJefferson, Leon32 min
Apr 3, 3:24 PM CDTSpecial Marine WarningTAE2 hr
Apr 3, 3:38 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison37 min
Apr 3, 4:08 PM CDTSevere Thunderstorm WarningTAEMadison37 min
Apr 3, 5:20 PM CDTSpecial Marine WarningTAE115 min
Apr 3, 5:24 PM CDTSpecial Weather StatementTAEBay66 min
Apr 3, 5:34 PM CDTSpecial Weather StatementTAEJefferson41 min
Apr 3, 6:09 PM CDTSevere Thunderstorm WarningTAEFranklin, Gulf36 min
Apr 3, 6:28 PM CDTSevere Thunderstorm WarningTAEFranklin, Liberty, Wakulla47 min

Nearby

Flash Flood Warnings in Florida, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.